# SDR CA120411006

- Difficulty date: March 2, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Airtrc AT502B
- Engine: Pwa PT6A34AG
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Fuel Control
- Condition: Malfunctioned
- Location: Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

(CAN) DURING THE LOADING OF CHEMICALS INTO THE ACFT FOR SPRAYING, THE PILOT HAD JUST REMOVED THE SUPPLY LINE TO THE ACFT WHEN HE HEARD THE ENGINE START TO INCREASE IN POWER.  FROM THE GROUND TO THE COCKPIT CHECKED PLA AND PLA BOTH STILL BACK, PILOT SHUTDOWN THE ENGINE WITH THE CLA.  TOTAL OF 7 SECONDS ELAPSED.  IT WAS REPORTED THERE IS A LARGE AMOUNT OF LATERAL MOVEMENT OF THE FCU SHAFT AND A BLACK OR BROWN DEPOSIT ON THE FCU HSG AROUND THE SHAFT.  NO SIGNS OF FUEL OR BLUE DYE AND NOTHING IN THE LINES OR DRAIN TANK.  UPDATE: T/S PERFORMED TO START THE ENGINE AGAIN,  ENGINE CONTINUED TO ACCELERATE PAST 52 PERCENT, AT 60 PERCENT NG CUTOFF WAS INITIATED. REMOVED THE FCU, NO FUEL OR PURPLE GREASE SEEN, BUT LARGE AMOUNT OF LATERAL MOVEMENT FOUND ON THE FCU SHAFT AND A BLACK OR BROWN MAGNETIC MATERIAL ON FCU HSG AROUND THE SHAFT WAS ALSO NOTED.  ZYTEL COUPLING INTACT.  FOUND EXCESSIVE LATERAL PLAY AT THE END OF THE ZYTEL COUPLING, APPROXIMATELY .3125 TO .3750 INDICATING FAILED BEARINGS.  SINCE NO PILOT WAS PRESENT IN THE COCKPIT AT EVENT OCCURRENCE, CANNOT CONFIRM THE EXTENT OF THE ITT EXCEEDANCE.  RECOMMENDED TO SEND THE ENGINE BACK TO A SHOP FOR O/H AND UNKNOWN ITT, NG, NP AND TORQUE EXCEEDANCE.
